| Model Number |
8.00MM |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Serious Injury
Event or Problem Description
Information received a smiths medical tracheostomy|silicone - bivona tubes adult aire-cuff malfunctioned when placed in the patient, two trach cuffs would not inflate.No patient adverse events reported.
Additional Manufacturer Narrative
Other text.Device evaluation: two 7.0 bivona air cuff devices were returned.Using the leak test procedure 20cc of air was applied to each device and submerged under water.There were no leaks detected on either device while the entire devices were manipulated under water.The cuff was filled with 20cc of air and allowed to rest for 4 hours.There was a slight loss of volume, which is expected with silicone air cuff devices.The complaint stated, ?when placed in the patient, two trach cuffs would not inflate?.All air device cuffs are 100% leak tested to prior to packaging.The instruction for use states to use either minimal leak or minimal occlusive volume techniques to establish the cuff and to ensure correct inflation at regular intervals.This investigation did not confirm the complaint or reveal any intrinsic manufacturing defects with the returned device.
Event or Problem Description
Additional information provided that the patient's trach tube was changed.